Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 131, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 29, 2007, 1:34 PM CDT for Culberson County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2007, 1:34 PM CDT (18:34 UTC)
- Expired
- Apr 29, 2007, 2:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Culberson County, TX
The radar
The Midland/Odessa radar (KMAF), 208 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 12:34 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.6 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 996 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 291834 SVRMAF TXC109-291930- /O.NEW.KMAF.SV.W.0131.070429T1834Z-070429T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 134 PM CDT SUN APR 29 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL CULBERSON COUNTY IN SOUTHWEST TEXAS... * UNTIL 230 PM CDT * AT 129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF KENT...OR 28 MILES EAST OF VAN HORN...MOVING NORTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... KENT... INTERSTATE HIGHWAY 10 BETWEEN MILE MARKERS 166 AND 172... A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR SOUTHWESTERN TEXAS. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH... HAIL THREE-QUARTERS OF AN INCH IN DIAMETER OR LARGER... VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM MOVE TO SAFE SHELTER NOW. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3139 10421 3090 10451 3111 10411 3139 10408 $$ 05
1 follow-up statement
000 WWUS54 KMAF 291917 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 217 PM CDT SUN APR 29 2007 TXC109-291930- /O.CON.KMAF.SV.W.0131.000000T0000Z-070429T1930Z/ CULBERSON TX- 217 PM CDT SUN APR 29 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR SOUTHEASTERN CULBERSON COUNTY... AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTH OF KENT...OR ABOUT 36 MILES EAST OF VAN HORN...MOVING NORTH AT 15 MPH. SOME LOCATIONS AFFECTED BY THE THE SEVERE THUNDERSTORM INCLUDE... RURAL EASTERN CULBERSON COUNTY AT 230 PM CDT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR SOUTHWESTERN TEXAS. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3139 10421 3090 10451 3111 10411 3139 10408 $$ 05
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 12:41 PM CDT, 53 minutes earlier.
Area forecast discussion, Apr 29, 12:41 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1241 PM CDT SUN APR 29 2007
.UPDATE...
APPROACHING UPPER LEVEL LOW EVIDENT ON WATER VAPOR IMAGERY AT THIS
TIME. TORNADO WATCH 198 HAS JUST BEEN ISSUED. HAVE UPDATED HAZARD
GRIDS TO REFLECT THIS AS WELL AS UPPED POP/QPF GRIDS AND ADJUSTED
WX AND SKY GRIDS ACCORDINGLY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 62 75 61 87 / 80 70 20 10
CARLSBAD NM 58 85 58 89 / 50 20 10 10
DRYDEN TX 63 83 64 87 / 100 50 20 10
FORT STOCKTON TX 60 83 63 88 / 90 40 20 10
GUADALUPE PASS TX 53 81 59 84 / 50 20 10 10
HOBBS NM 59 82 60 85 / 60 20 20 10
MARFA TX 51 79 50 84 / 60 20 10 10
MIDLAND INTL AIRPORT TX 60 79 60 86 / 80 50 20 10
ODESSA TX 60 81 61 87 / 80 50 20 10
WINK TX 60 87 60 92 / 80 30 20 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FLASH FLOOD WATCH FROM 12 PM THIS AFTERNOON TO 7 AM CDT MONDAY
FOR THE FOLLOWING ZONES...BIG BEND AREA...DAVIS/APACHE
MOUNTAINS AREA...MARFA PLATEAU...PECOS...PRESIDIO VALLEY...
TERRELL.
&&
49/03Hazardous weather outlook, Apr 29, 11:53 AM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1153 PM CDT SUN APR 29 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-292100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 1153 PM CDT SUN APR 29 2007 /1053 AM MDT SUN APR 29 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. IN ADDITION...A FLASH FLOOD WATCH IS IN EFFECT THROUGH 7 AM CDT MONDAY FOR THE BIG BEND...THE DAVIS MOUNTAINS AND MARFA PLATEAU...AND THE LOWER TRANS PECOS REGIONS OF WEST TEXAS. A SLOW MOVING UPPER LEVEL STORM SYSTEM OVER NORTHERN MEXICO WILL COMBINE WITH DAYTIME HEATING AND ABUNDANT MOISTURE TO PRODUCE NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. SOME OF THESE STORMS WILL BE SEVERE AND WILL BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLFBALLS AND WINDS IN EXCESS OF 60 MPH. ALSO WITH THE ABUNDANCE OF MOISTURE AND INCREASED WIND SHEAR ISOLATED TORNADOES ARE POSSIBLE MAINLY SOUTH AND WEST OF THE PECOS RIVER. IN ADDITION...RAINFALL RATES OVER AN INCH PER HOUR MAY RESULT IN FLASH FLOODING OF ARROYOS...DRAWS...AND OTHER LOW LYING AREAS SUSCEPTIBLE TO FLASH FLOODING. LASTLY...RUNOFF FROM THESE STORMS WILL PRODUCE ELEVATED FLOWS ON THE RIO GRANDE FROM CANDELARIA DOWNSTREAM THROUGH BIG BEND NATIONAL PARK TO SANDERSON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER UPPER LEVEL STORM SYSTEM WILL TAKE AIM AT WEST TEXAS AND SOUTHEASTERN NEW MEXICO WEDNESDAY. THIS SYSTEM HAS THE POTENTIAL TO PRODUCE ANOTHER ROUND OF THUNDERSTORMS WITH HEAVY RAINFALL ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED PARTIES SHOULD MONITOR THIS SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN YOUR AREA. SPOTTER ACTIVATION MAY BE REQUESTED SOUTH AND WEST OF THE PECOS RIVER BY MID MORNING...AND ACROSS THE REMAINDER OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO THIS AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS POTENTIALLY DANGEROUS SEVERE WEATHER AND FLASH FLOOD THREAT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Apr 29, 10:57 AM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1057 AM CDT SUN APR 29 2007 TXZ068-069-075-291700- CRANE-PECOS-UPTON- 1057 AM CDT SUN APR 29 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL PECOS... SOUTHEASTERN CRANE AND SOUTHWESTERN UPTON COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER BAKERSFIELD AT 1057 AM CDT... MOVING NORTH AT 30 MPH. MARBLE SIZED HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. FURTHER STRENGTHENING COULD OCCUR. 05
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:15 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 60 min |
| Apr 28, 8:30 PM CDT | Flash Flood Warning | MAF | Brewster | 3 hr |
| Apr 29, 4:28 AM CDT | Severe Thunderstorm Warning | MAF | Brewster | 62 min |
| Apr 29, 4:47 AM CDT | Flash Flood Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 23 hr |
| Apr 29, 5:37 AM CDT | Flash Flood Warning | MAF | Brewster | 3 hr |
| Apr 29, 5:56 AM CDT | Severe Thunderstorm Warning | MAF | Brewster | 64 min |
| Apr 29, 7:52 AM CDT | Flash Flood Warning | MAF | Crane, Pecos, Ward | 4 hr |
| Apr 29, 10:04 AM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| Apr 29, 11:29 AM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 61 min |
| Apr 29, 11:49 AM CDT | Tornado Warning | MAF | Jeff Davis | 56 min |
| Apr 29, 12:25 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 35 min |
| Apr 29, 12:35 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 55 min |
| Apr 29, 12:43 PM CDT | Tornado Warning | MAF | Jeff Davis, Reeves | 62 min |
| Apr 29, 12:51 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 54 min |
| Apr 29, 1:00 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Midland | 60 min |
| Apr 29, 1:30 PM CDT | Severe Thunderstorm Warning | MAF | Ward | 60 min |
| Apr 29, 1:37 PM CDT | Tornado Warning | MAF | Reeves | 53 min |
| Apr 29, 1:50 PM CDT | Flash Flood Warning | MAF | Crane, Pecos, Ward | 3 hr |
| Apr 29, 1:57 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 63 min |
| Apr 29, 2:01 PM CDT | Flash Flood Warning | MAF | Culberson, Jeff Davis | 3 hr |
| Apr 29, 2:10 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 44 min |
| Apr 29, 2:23 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Jeff Davis | 67 min |
| Apr 29, 2:48 PM CDT | Flash Flood Warning | MAF | Ector | 4 hr |
| Apr 29, 2:50 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 55 min |
| Apr 29, 3:31 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 59 min |
| Apr 29, 3:38 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 67 min |
| Apr 29, 4:00 PM CDT | Severe Thunderstorm Warning | MAF | Crane | 60 min |
| Apr 29, 4:03 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 57 min |
| Apr 29, 4:14 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 61 min |
| Apr 29, 4:40 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 65 min |
| Apr 29, 4:44 PM CDT | Tornado Warning | MAF | Pecos | 61 min |
| Apr 29, 5:07 PM CDT | Flash Flood Warning | MAF | Midland | 3 hr |
| Apr 29, 5:16 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 59 min |
| Apr 29, 5:24 PM CDT | Tornado Warning | MAF | Pecos | 66 min |
| Apr 29, 5:32 PM CDT | Flash Flood Warning | MAF | Pecos | 4 hr |
| Apr 29, 5:36 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 54 min |
| Apr 29, 5:58 PM CDT | Tornado Warning | MAF | Pecos | 47 min |
| Apr 29, 6:05 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 55 min |
| Apr 29, 6:19 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos | 56 min |
| Apr 29, 6:21 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 24 min |
| Apr 29, 6:29 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 61 min |
| Apr 29, 6:50 PM CDT | Tornado Warning | MAF | Crane, Pecos | 55 min |
| Apr 29, 6:56 PM CDT | Flash Flood Warning | MAF | Ector | 5 hr |
| Apr 29, 6:59 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.